Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 21, 2012, 5:43 PM EDT for Dooly County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2012, 5:43 PM EDT (21:43 UTC)
- Expired
- Aug 21, 2012, 6:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847
WWUS82 KFFC 212143
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT TUE AUG 21 2012
GAZ105-212215-
543 PM EDT TUE AUG 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DOOLY COUNTY UNTIL 615 PM EDT...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLINT RIVER WMA...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DOOLY COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FLINT RIVER WMA...DRAYTON...DOOLING...BYROMVILLE...
LILLY...VIENNA...UNADILLA AND PINEHURST. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3209 8398 3216 8403 3219 8402 3224 8396
3229 8383 3229 8360 3225 8360 3225 8362
3223 8360 3212 8361 3204 8398 3205 8398
TIME...MOT...LOC 2143Z 251DEG 18KT 3215 8394
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 2:47 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 21, 2:47 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 247 PM EDT TUE AUG 21 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... IN THE IMMEDIATE SHORT TERM....NEXT 6 HOURS...THRU 00Z WED. EXPECT AN ISOLATED RAIN SHOWER ACROSS EASTERN AND SOUTHERN PARTS OF THE CWA. WITH MODEL SOUNDINGS DEPICTING AN AREA OF LONG SKINNY CAPE...BELIEVE THE CHANCES FOR THUNDER TO BE LOW. ANY SHOWER THAT CAN GET GOING SHOULD EXPERIENCE MIXING OF A PARCEL...LEADING TO LOW TOP CONVECTION AND THUS LITTLE LIGHTNING. BEYOND 00Z WED A LARGE...NEARLY STATIONARY...LONGWAVE TROUGH REMAINS IN PLACE ACROSS THE EASTERN UNITED STATES. THIS TROUGH IS EXPECTED TO BECOME MORE PROGRESSIVE TONIGHT INTO WEDNESDAY AND SHOULD DEAMPLIFY AND MOVE EAST OUT OVER THE ATLANTIC. BEFORE THE TROUGH EXITS THE AREA...A WEAK SHORTWAVE IS EXPECTED TO ADVECT AROUND THE BASE OF THE TROUGH AND MOVE INTO OUR AREA. WITH A LACK OF SURFACE MOISTURE NO RAIN IS EXPECTED IN NORTHERN AND CENTRAL PARTS OF THE CWA. AS THIS FEATURE MOVES SOUTH IT SHOULD INTERACT WITH WHATEVER IS LEFT OF THE SURFACE FRONT ACROSS SOUTHERN GA AND PRODUCE SOME SHOWERS LATER WEDNESDAY. MOST OF THESE SHOWERS APPEAR TO BE OUT OF THE CWA AT THIS TIME. SREF PROBABILITIES OF MEASURABLE PRECIP FOR FAR SOUTHERN GA ARE LOW...SUGGESTING THAT THE BEST CHANCE FOR MEASURABLE PRECIP SHOULD BE WED FROM 15Z TO 18Z...THEN SHIFTING SOUTH OUT OF THE CWA. AS FAR AS TEMPERATURE GOES. BLENDED THE MAV AND MET AND DID NOT DO MUCH OTHER ALTERING OF THE TEMPS. ARG .LONG TERM /THURSDAY THROUGH TUESDAY/... NO SIGNIFICANT CHANGES TO THE LONG TERM. BDL TROUGH THAT HAS BEEN SITUATED ACROSS THE EASTERN CONUS SHIFTS EASTWARD BY THE LONG TERM. WITH THIS...SREF/GFS/ECMWF PULL THE MOISTURE OFF TO THE EAST ALLOWING FOR A DRY END OF THE WORK WEEK INTO THE FIRST HALF OF THE WEEKEND. NAM IS OUTLIER AND A TAD SLOWER AT SHIFTING BETTER MOISTURE TO THE EAST. WILL LEAN TOWARD THE DRIER SOLUTIONS AND LIMIT POPS IN THE FIRST HALF OF THE LONG TERM. INCLUDED 10 PERCENT POPS FOR THURSDAY AND FRIDAY...BUT COULDNT ARGUE AGAINST INCLUDING SLIGHT CHANCE. JUST THINK IF SOMETHING DEVELOPS IT WOULD BE VERY ISOLATED. POTENTIAL FOR WEAK WEDGE SETS UP BY THE WEEKEND BUT GFS QUICKLY WEAKENS IT WITH APPROACHING POTENTIAL TROPICAL SYSTEM FROM THE SOUTH AND APPROACHING TROUGH ACROSS THE NORTHERN CONUS. DIFFERENCES BETWEEN GFS AND ECMWF BECOME NOTABLE SUNDAY INTO MONDAY... SPECIFICALLY WITH THE TROPICS. GFS INTRODUCES BETTER TROPICAL MOISTURE INTO THE CWA EARLY NEXT WEEK...HOWEVER THE ECMWF IS MUCH SLOWER WITH THIS POTENTIAL SYSTEM. WITH THIS STILL BEING A WEEK OR MORE AWAY CONFIDENCE IS LOW SO LIMITED ADVERTISING THIS IN THE GRIDS. WILL NEED TO CONTINUE TO MONITOR THIS POTENTIAL SYSTEM THOUGH. 11 && .AVIATION... 18Z UPDATE... MAIN CONCERN FOR THE PERIOD ARE THE WINDS. WITH WEAK SYNOPTIC FLOW...THE WINDS HAVE BEEN LIGHT AND VARIABLE FROM THE NORTHEAST TO THE NORTHWEST. VAD WIND PROFILES SUGGEST WINDS SHOULD PREDOMINATELY BE FROM THE NE. SHOWERS HAVE STARTED TO POP ACROSS THE CWA AND RAIN IS ONLY EXPECTED AT THIS TIME. WITH THE EXCEPTION OF MCN AND AHN...WHERE IFR CONDITIONS ARE POSSIBLE IN THE AM TOMORROW...VFR CONDITIONS ARE EXPECTED DURING THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... LOW CONFIDENCE ON WIND DIRECTIONS. MEDIUM CONFIDENCE ON RAIN TODAY AND HIGH CONFIDENCE IN ALL OTHER ELEMENTS. ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 86 65 88 / 10 0 5 10 ATLANTA 67 86 67 87 / 10 0 5 0 BLAIRSVILLE 55 81 57 83 / 10 5 5 10 CARTERSVILLE 60 86 59 88 / 10 0 5 5 COLUMBUS 69 87 68 91 / 10 0 5 5 GAINESVILLE 64 84 65 85 / 10 5 5 5 MACON 67 87 67 90 / 20 20 10 5 ROME 59 86 58 90 / 10 0 5 5 PEACHTREE CITY 62 85 61 87 / 10 0 5 0 VIDALIA 70 85 71 87 / 30 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ARG LONG TERM....BDL AVIATION...ARG
Hazardous weather outlook, Aug 21, 4:52 AM EDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 452 AM EDT TUE AUG 21 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 452 AM EDT TUE AUG 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A BOUNDARY REMAINS STRETCHED ACROSS CENTRAL AND SOUTH GEORGIA WHILE ANOTHER DISTURBANCE WILL TRACK ACROSS THE STATE TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND OCCASIONAL LIGHTNING. .DISCUSSION... A DISTURBANCE TRACKING ACROSS THE STATE TODAY...COMBINED WITH A REMNANT BOUNDARY AND DAYTIME HEATING WILL ONCE AGAIN ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. ALTHOUGH SHOWERS WILL BE NUMEROUS ACROSS PORTIONS OF CENTRAL GEORGIA...LIMITED INSTABILITY WILL HELP TO SUPPRESS THUNDERSTORMS. THE BEST CHANCE OF THUNDERSTORMS IS GENERALLY ALONG AND SOUTH OF A LINE FROM LAGRANGE TO ATLANTA TO BLUE RIDGE. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 21, 5:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT TUE AUG 21 2012
GAZ105-212215-
543 PM EDT TUE AUG 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DOOLY COUNTY UNTIL 615 PM EDT...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLINT RIVER WMA...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DOOLY COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FLINT RIVER WMA...DRAYTON...DOOLING...BYROMVILLE...
LILLY...VIENNA...UNADILLA AND PINEHURST. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3209 8398 3216 8403 3219 8402 3224 8396
3229 8383 3229 8360 3225 8360 3225 8362
3223 8360 3212 8361 3204 8398 3205 8398
TIME...MOT...LOC 2143Z 251DEG 18KT 3215 8394Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.